MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE

BOSTON SCIENTIFIC CORPORATION AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Model Number M00553680
Medical Device Problem Codes Use of Device Problem (1670); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022 that an axios stent and electrocautery enhanced delivery system was to be implanted in the common bile duct to treat a common bile duct obstruction during a choledochoduodenostomy procedure performed on (b)(6) 2022.During the procedure, the stent first flange was attempted to be deployed; however, the flange was not visible under fluoroscopy or eus.The physician then attempted to deploy the second flange and completed step "4" of deployment; however, it was noted that only the first flange was deployed but it deployed inside the duodenum.The stent was removed from the patient partially deployed and a different device was used to complete the procedure.There were no patient complications as a result of this event.Note: it was reported that the axios stent was intended to be placed for a choledochoduodenostomy procedure to treat a cbd obstruction.However, per the axios stent and electrocautery- enhanced delivery system directions for use, the stent is indicated for use to facilitate transgastric or transduodenal endoscopic drainage of symptomatic pancreatic pseudocysts >= 6 cm in size, that are adherent to the gastric or bowel wall and are free of solid debris.The device is not indicated to be placed in the common bile duct.It was reported that the handle was slightly rotated as the device was luer locked to the scope.Ar code 5191:2457 (use of device issue - user error) has been applied.The hot axios stent and delivery system directions for use state "rotate the winged luer lock clockwise to secure the delivery system handle to the echoendoscope.".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Block e1: the reported healthcare facility, address, phone and fax number: (b)(6).Block h6: imdrf device code a1502 captures the reportable event of stent first flange difficult to position.Block h10: the axios electrocautery- enhanced delivery system was received for analysis; the axios stent was not returned.Media inspection of the photo provided by the complainant showed the stent was partially deployed.Visual examination of the returned device was performed and found the delivery system was returned in position "4".A functional inspection was performed and revealed that the catheter control hub was able to move up and down when the catheter was unlocked by sliding the catheter lock to the right.The catheter was able to pass through the luer without resistance.The stent deployment hub was able to move down to the second and fourth position.A destructive inspection was necessary to identify torsion of the delivery system and no damages were noted.The reported event of stent first flange difficult to position cannot be confirmed because this event occurred during the procedure, and it is not possible to replicate in the laboratory of analysis.A labeling review was performed and, from the information available, this device was used in a manner inconsistent per the instructions for use (ifu) / product label.It was reported that the axios stent was intended to be placed for a choledochoduodenostomy procedure to treat a cbd obstruction.The ifu states, "the axios stent and electrocautery- enhanced delivery system directions for use, the stent is indicated for use to facilitate transgastric or transduodenal endoscopic drainage of symptomatic pancreatic pseudocysts >= 6 cm in size, that are adherent to the gastric or bowel wall and are free of solid debris." the device is not indicated to be placed in the common bile duct.Furthermore, it was reported that the handle was rotated as the device was luer locked to the scope.The ifu states, "rotate the winged luer lock clockwise to secure the delivery system handle to the echoendoscope." taking all available information into consideration, the investigation concluded that there is not enough information to confirm the reported event.Therefore, a review and analysis of all available information indicated the most probable cause is no problem detected.Block h11: blocks b5, and e1 (fax number) have been corrected.
 
Event or Problem Description
It was reported to boston scientific corporation on october 31, 2022 that an axios stent and electrocautery enhanced delivery system was to be implanted in the common bile duct to treat a common bile duct obstruction during a choledochoduodenostomy procedure performed on (b)(6), 2022.During the procedure, the stent first flange was attempted to be deployed; however, the flange was not visible under fluoroscopy or eus.The physician then attempted to deploy the second flange and completed step "4" of deployment; however, it was noted that only the first flange was deployed but it deployed inside the duodenum.The stent was removed from the patient partially deployed and a different device was used to complete the procedure.There were no patient complications as a result of this event.Note: it was reported that the axios stent was intended to be placed for a choledochoduodenostomy procedure to treat a cbd obstruction.However, per the axios stent and electrocautery- enhanced delivery system directions for use, the stent is indicated for use to facilitate transgastric or transduodenal endoscopic drainage of symptomatic pancreatic pseudocysts >= 6 cm in size, that are adherent to the gastric or bowel wall and are free of solid debris.The device is not indicated to be placed in the common bile duct.It was reported that the handle was slightly rotated as the device was luer locked to the scope.The axios stent and electrocautery-enhanced delivery system directions for use states that, "rotate the winged luer lock clockwise to secure the delivery system handle to the echoendoscope." the handle should be kept stationary.

Brand Name
AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM
Common Device Name
PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15833222
Report Number3005099803-2022-06842
Device Sequence Number6035421
Product Code PCU
UDI-Device Identifier00191506008086
UDI-Public00191506008086
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K203132
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2023
Device Model NumberM00553680
Device Catalogue Number5368
Device Lot Number0028210126
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/31/2022
Supplement Date Received by Manufacturer12/14/2022
Initial Report FDA Received Date11/21/2022
Supplement Report FDA Received Date01/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale